MAUDE Adverse Event Report: SYNTHES GMBH DISTRACTOR FOR 11MM ROD; APPARATUS, TRACTION, NON-POWERED

SYNTHES GMBH DISTRACTOR FOR 11MM ROD; APPARATUS, TRACTION, NON-POWERED
Catalog Number SD393.640
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date recently, an order was placed for 2 distractors.One of the two distractors central bore was not large enough to fit an 11mm rod as intended.This item was identified during pre-op testing and did not impact patient care.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b14 (to capture dhr) corrected: g1 manufacturing site, h3 h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: product investigation visual inspection of the returned device found nothing indicative of device nonconformance.A functional and dimensional test was performed with a pin gauge of 10.99 mm and 11.00mm.The pin passes with no problem in the body assembly.The complaint was not confirmed as the observed condition of the distractor for 11mm rod would not have contributed to the device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional potential safety signals will be monitored through complaint trending and other post-market safety surveillance activities.Device history review (dhr): on 09/26/2024 by m.Fisher: part number: sd393.640 lot number: 8189p06 part manufacture date: 05/30/2024 manufacturing location: brandywine part expiration date: n/a nonconformance noted: jbl-nr-0027839 product code sd393.640 is procured by jabil brandywine from a (b)(4) retained supplier that manufactured surgeon response team.A review of the device history record for product code sd393.640 from lot 8189p06 revealed a jabil initiated nonconformance (jbl-nr-0027839) for functional check #19 ¿all threads to be smooth and non-binding.¿ the functional check specified on srg inspection sheet f-s1187 is equivalent to assembly drawing sd393_640 rev.F, drawing note 5.Eleven (11) parts in the lot were identified as impacted by this non-ctq failure.The product was returned to the (b)(4)-owned supplier for rework.Upon receipt at brandywine, a functionality check was performed upon all reworked assemblies by both the supplier and jabil brandywine to ensure smooth and non-binding functionality post-rework and before product release.A review of the component drawings reveals a potential design interference between the internal diameter of the body assembly and the threaded shaft if components are inter-changed after shipment from jabil.No complaint-related anomalies were detected after rework, the device history record shows that lot 8189p06 was processed on the released routing for part number sd393.640 and met all specification requirements at the time of release.Device history review (dhr): the product lot met all inspection specification requirements at the time of release with no issues documented after rework.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DISTRACTOR FOR 11MM ROD
Common Device Name
APPARATUS, TRACTION, NON-POWERED
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
SYNTHES BRANDYWINE
1301 goshen parkway
west chester CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20255050
Report Number8030965-2024-11768
Device Sequence Number15457282
Product Code HST
UDI-Device Identifier10886982006608
UDI-Public(01)10886982006608(10)8189P06
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSD393.640
Device Lot Number8189P06
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer09/26/2024
11/05/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/06/2024
11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISTRACTOR FOR 11MM ROD
Patient SexUnknown